I've been on Percocet for almost a year due to a medical condition... taking around 30mg a day or so, give or take. I continued to do so a few months after my doctor stopped prescribing me, therefore was not under his care. At the time he just told me to taper off the Perc. Now I tried to do that myself, but didn't give it enough time as soon as I got withdrawal symptoms. I had alot going on and wanted a way out so I wouldn't suffer everyday. My friend recommended Suboxone. Now I am on that (not through a doctor again even though I should) and am worried I don't know what I am doing. Before I go through the process of finding a doctor for that which, if I even can, I am wondering like many others how long I should be on it and how and when I should taper off. I am taking 8mg a day... 2mg every 3 hours depending on how I feel (sometimes more, sometimes less.) I have read alot of posts about terrible withdrawals and am a bit freaked but am expecting it. Just want to know what to do! Is it harder to taper off the longer you are on it? Or should you be on it a certain amount of time anyway to help with my previous withdrawal? I appreciate any sort of answer. This forum looks helpful and everyone seems to have alot of insight on the subject. I am not used to posting threads so hope I am doing it in the right place! Please anyone let me know! Thank you so much for listening!!
You are first of all taking way to much and to often. Try 2 mgs in the morning and if you really think you need it 2mgs or less at nits. After only one year on oxycodone at that small of a dose you shouldn't be taking buprenorphene as it will raise your tolerance and it really isn't going to help someone with the short time you have been taking oxycodone.
You really need to take a week and go through a minor withdrawal, it won't as bad as the horror stories you hear from chronically addicted long term addicts. You haven't been on the buprenorphine to long so just ween down to 2 mgs a day a couple days then 1mg for the same amount of time then .5mg every other day for maybe 6 days. Then you stop. If you continue to take this drug you will become the addict you've read about. Get out now while you still can believe me you have a great chance to feel a little shitty for a few days then you will be done with it.
If you decide to stay on buprenorphine then at least do the right thing and get under a doctors care and not someone who just wants your money... Good luck and I hope you stop while you can... Dave
- Percocet Information for Consumers
- Percocet Information for Healthcare Professionals (includes dosage details)
- Side Effects of Percocet (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 12 Nov 2009 • 1 answer
Posted 21 Sep 2010 • 4 answers
Posted 11 May 2011 • 1 answer
Posted 27 Nov 2015 • 1 answer
I am desperate and searching for answers.. I have been taking two 0.5 mg. a night of Clonazepam for?
Posted 11 days ago • 2 answers